MAUDE Adverse Event Report: BECTON DICKINSON BD SMARTSITE¿ VIALSHIELD CLOSED VIAL ACCESS DEVICE, 13 MM; SET, IV FLUID TRANSFER

BECTON DICKINSON BD SMARTSITE¿ VIALSHIELD CLOSED VIAL ACCESS DEVICE, 13 MM; SET, IV FLUID TRANSFER
Model Number MV0513
Medical Device Problem Codes Backflow (1064); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported bd smartsite¿ vialshield closed vial access device, 13 mm was damaged and had backflow issues.The following information was provided by the initial reporter: "the bcg starts to go in via the catheter and then it stops and starts backflowing back into the sodium chloride bottle on us.One of the nurses who reported the flow concerns also mentioned difficulty seating the vialshield on the nss vial.She stated that she has observed that the plastic insertion tip sometimes appears to be bent after being pushed into the nss vial.".
 
Additional Manufacturer Narrative
H.6.Investigation: no product or photo was returned by the customer.It was reported that the product backflow and the plastic insertion tip is bent.The customer complaint could not be verified due to the product not being returned for failure investigation.A device history record review could not be performed on model mv0513 because a lot number is unknown.Due to no sample being received, an investigation could not be performed and a root cause could not be determined.
 
Event or Problem Description

Brand Name
BD SMARTSITE¿ VIALSHIELD CLOSED VIAL ACCESS DEVICE, 13 MM
Common Device Name
SET, IV FLUID TRANSFER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13865236
Report Number2243072-2022-00378
Device Sequence Number20169897
Product Code LHI
UDI-Device Identifier10885403228100
UDI-Public10885403228100
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K132863
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMV0513
Device Catalogue NumberMV0513
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown